Alert archive / Alabama / High Wind Warnings in 2022

High Wind Warning 1, NWS Birmingham, AL

March 30, 20227 counties in Alabama

NWS Birmingham, AL issued this high wind warning at Mar 30, 2022, 3:54 AM CDT for 7 counties in Alabama. It took effect at Mar 30, 2022, 4:21 PM CDT. It was in force for 6 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 3:54 AM CDT (08:54 UTC)
In effect from
Mar 30, 2022, 4:21 PM CDT
Expired
Mar 30, 2022, 10:00 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL

Counties Fayette County, AL, Greene County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Sumter County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 4:50 PM CDTNON-TSTM WND GST 361 Nne Winfield, ALMESONET STATION 0531W 0.6 N WINFIELD (WEATHERSTEM).
Mar 30, 5:00 PM CDTNON-TSTM WND GST 222 Ssw Memphis, ALMESONET STATION DEEA1 2.2 S MEMPHIS (SCAN).
Mar 30, 5:28 PM CDTNON-TSTM WND DMGDouble Springs, ALSEVERAL LOCATIONS WITH TREES DOWN ACROSS THE COUNTY.
Mar 30, 6:26 PM CDTNON-TSTM WND GST 275 Ne Eutaw Rest Area, ALMESONET STATION TT400 EUTAW.
Mar 30, 7:00 PM CDTNON-TSTM WND DMGHamilton, ALSCATTERED TREES DOWN IN THE COUNTY FROM GRADIENT WINDS.
Mar 30, 7:00 PM CDTNON-TSTM WND DMGVernon, ALSCATTERED TREES DOWN IN THE COUNTY FROM GRADIENT WINDS.
Mar 30, 7:59 PM CDTTSTM WND DMG2 Ese Shottsville, ALSEVERAL TREES WERE DOWN IN THE WESTERN PART OF THE COUNTY AS LINE OF STORMS MOVED THROUGH.
Mar 30, 8:00 PM CDTTSTM WND DMG2 Ssw Pine Springs, ALSCATTERED TREES AND POWER LINES DOWN ACROSS THE WESTERN PART OF THE COUNTY.
Mar 30, 8:47 PM CDTTSTM WND DMG3 W York, ALTREES DOWN ON CR2.
Mar 30, 8:51 PM CDTTORNADO3 N York, ALAN EF-1 TORNADO WAS CONFIRMED IN SOUTHWEST SUMTER COUNTY. THE TORNADO BEGAN NEAR THE INTERSECTION OF GREENWOOD ROAD AND INTERSTATE 20. DAMAGE CONSISTED OF SNAPPED AND UPROOTED TREES AS THE TORNADO MOVED NORTHEASTWARD. THE TORNADO WAS 600 YARDS IN WIDTH AND HAD
Mar 30, 8:53 PM CDTTORNADO5 Wsw Livingston, ALTORNADO DEBRIS SIGNATURE NOTED ON RADAR. DAMAGE REPORTED INCLUDING SNAPPED TREES AND STRUCTURAL DAMAGE.
Mar 30, 8:54 PM CDTTSTM WND DMG1 Sw Livingston, ALTREES AND POWERLINES DOWN ON CR 12 JUST OFF 11.
Mar 30, 9:02 PM CDTTORNADO2 Ssw Kirk, ALDAMAGE TO AT LEAST ONE A MOBILE/MANUFACTURED HOME AND SEVERAL HOMES. TWO BARNS WERE DESTROYED AND ANOTHER BUILDING WAS DESTROYED. VEHICLES WERE ALSO DAMAGED. NUMEROUS TREES WERE SNAPPED OFF OR WERE UPROOTED. PATH LENGTH 16.61 MILES AND 450 YARDS WIDE.
Mar 30, 9:02 PM CDTTORNADO3 Ssw Kirk, ALAN EF-1 TORNADO WAS CONFIRMED IN THE AREA OF EASTERN PICKENS COUNTY TO WESTERN TUSCALOOSA COUNTY. TREES WERE SNAPPED AND UPROOTED WITH SOME STRUCTURAL DAMAGE AS WELL. THE TORNADO WAS 450 YARDS IN WIDTH WITH A PATH LENGTH OF 16.61 MILES.
Mar 30, 9:02 PM CDTTORNADO3 Ssw Kirk, ALCORRECTS PREVIOUS TORNADO REPORT FROM 3 SSW KIRK FOR DATE. AN EF-1 TORNADO WAS CONFIRMED IN THE AREA OF EASTERN PICKENS COUNTY TO WESTERN TUSCALOOSA COUNTY. TREES WERE SNAPPED AND UPROOTED WITH SOME STRUCTURAL DAMAGE AS WELL. THE TORNADO WAS 450 YARDS IN WIDTH
Mar 30, 9:03 PM CDTTSTM WND DMG2 Ssw Kirk, ALDAMAGE TO A MOBILE/MANUFACTURED HOME. POSSIBLE EXTENSION OF THE TDS TRACK NOTED TO THE NORTHEAST.
Mar 30, 9:03 PM CDTTSTM WND DMG2 Ssw Kirk, ALDAMAGE TO A MOBILE/MANUFACTURED HOME. TWO BARNS WERE DESTROYED AND ANOTHER BUILDING WAS DESTROYED. VEHICLES WERE ALSO DAMAGED. POSSIBLE TORNADO.
Mar 30, 9:10 PM CDTTORNADO2 Wnw Tishabee, ALAN EF-1 TORNADO WAS CONFIRMED IN SOUTHWEST MARENGO COUNTY. DAMAGE CONSISTED OF SNAPPED AND UPROOTED TREES. AT LEAST TWO MOBILE/MANUFACTURED HOMES WERE DESTROYED WITH OTHER HOMES SUFFERING FROM ROOF AND SIDING DAMAGE. THE TORNADO WAS 275 YARDS IN WIDTH WITH A P
Mar 30, 9:10 PM CDTTORNADO2 Wnw Tishabee, ALCORRECTS PREVIOUS TORNADO REPORT FROM 2 WNW TISHABEE FOR LOCATION TEXT. AN EF-1 TORNADO WAS CONFIRMED IN SOUTHWEST GREENE COUNTY. DAMAGE CONSISTED OF SNAPPED AND UPROOTED TREES. AT LEAST TWO MOBILE/MANUFACTURED HOMES WERE DESTROYED WITH OTHER HOMES SUFFERING F
Mar 30, 9:11 PM CDTTSTM WND DMGTishabee, ALGREENE COUNTY EMA REPORTS 13 MOBILE/MANUFACTURED HOMES DAMAGED AND AT LEAST 3 DESTROYED. MULTIPLE TREES DOWN IN THE AREA AND POWER REMAINS OUT. AWAITING ADDITIONAL DETAILED INFORMATION. POSSIBLE TORNADO.
Mar 30, 9:34 PM CDTTSTM WND DMG4 Ssw Knoxville, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 SSW KNOXVILLE. PUBLIC REPORT OF SEVERAL HOUSED DAMAGED, TREES DOWN ON THE CLOVERDALE HARDWARE STORE AND ADDITIONAL STRUCTURAL DAMAGE IN THE AREA. UPDATED FOR ADDITIONAL INFORMATION: AT LEAST 3 HOUSES WITH ROOF DAMAG
Mar 30, 9:34 PM CDTTSTM WND DMG4 Ssw Knoxville, ALPUBLIC REPORT OF SEVERAL HOUSED DAMAGED, TREES DOWN ON THE CLOVERDALE HARDWARE STORE AND ADDITIONAL STRUCTURAL DAMAGE IN THE AREA. TIME AND LOCATION APPROXIMATE.
Mar 30, 9:38 PM CDTTORNADO4 Nw Akron, ALAN EF-1 TORNADO WAS CONFIRMED ALONG FLAG ROAD ON THE WESTERN BANKS OF THE BLACK WARRIOR RIVER. DOZENS OF TREES WERE SNAPPED AND UPROOTED, SOME OF WHICH FELL ONTO HOMES. STRUCTURAL DAMAGE CAUSE DIRECTLY BY WIND WAS ALSO OBSERVED. THE TORNADO WAS 270 YARDS IN LE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS74 KBMX 300854
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
354 AM CDT Wed Mar 30 2022

ALZ011>014-022-302100-
/O.NEW.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/
/O.EXT.KBMX.WI.Y.0007.220330T1400Z-220330T2200Z/
Marion-Lamar-Fayette-Winston-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, and Carrollton
354 AM CDT Wed Mar 30 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

* WHAT...For the High Wind Warning, sustained winds 20 to 25 mph
  with gusts up to 55 mph expected. For the Wind Advisory,
  sustained winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties.

* WHEN...For the High Wind Warning, from 5 PM this afternoon to 
  10 PM CDT this evening. For the Wind Advisory, from 9 AM this 
  morning to 5 PM CDT this afternoon.

* IMPACTS...Strong wind gusts will blow down trees, possibly
  leading to widespread power outages. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ015-017-023>026-030>035-039>042-302100-
/O.EXT.KBMX.WI.Y.0007.220330T1400Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-
Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
and Hayneville
354 AM CDT Wed Mar 30 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ018>021-027>029-036>038-043>050-302100-
/O.CON.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
354 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...From 9 AM Wednesday to 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

40/Sizemore
2 follow-up statements
336 
WWUS74 KBMX 302026
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
326 PM CDT Wed Mar 30 2022

ALZ011>014-022-310300-
/O.CON.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/
Marion-Lamar-Fayette-Winston-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, and Carrollton
326 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM CDT UNTIL 10 PM 
CDT THIS EVENING...

* WHAT...For the Wind Advisory, sustained winds 15 to 25 mph with
  gusts up to 45 mph expected. For the High Wind Warning, 
  sustained winds 20 to 25 mph with gusts up to 55 mph expected. 

* WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties.

* WHEN...For the Wind Advisory, through 5 PM CDT this afternoon. 
  For the High Wind Warning, from 5 PM this afternoon to 10 PM CDT
  this evening. 

* IMPACTS...Strong wind gusts will blow down trees, possibly 
  leading to widespread power outages. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ018>021-027>029-036>038-043>050-310600-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
326 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ015-017-023>026-030>035-039>042-310600-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene-
Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, 
Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, 
and Hayneville
326 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph 
  with locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
109 
WWUS74 KBMX 302121
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
421 PM CDT Wed Mar 30 2022

ALZ011>014-022-310300-
/O.CAN.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/
/O.EXT.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/
Marion-Lamar-Fayette-Winston-Pickens-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, and Carrollton
421 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IS CANCELLED...

* WHAT...sustained winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Pickens, Winston, Marion, Lamar and Fayette Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Wind gusts will blow down trees, possibly leading to 
  widespread power outages. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ030-031-310400-
/O.UPG.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
/O.EXB.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/
Sumter-Greene-
Including the cities of Livingston and Eutaw
421 PM CDT Wed Mar 30 2022

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Sumter and Greene Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ALZ018>021-027>029-036>038-043>050-310400-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/
Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell-
Pike-Barbour-
Including the cities of Gadsden, Anniston, Centre, Heflin, 
Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City,
Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, 
Montgomery, Tuskegee, Union Springs, Auburn, Opelika, 
Phenix City, Troy, and Eufaula
421 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ015-017-023>026-032>035-039>042-310400-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/
Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Hale-Perry-
Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes-
Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, 
Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, 
Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, 
Linden, Selma, Prattville, Fort Deposit, and Hayneville
421 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with 
  locally higher expected.

* WHERE...All of Central Alabama.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down which may result in 
  property damage and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this high wind warning went out at Mar 30, 1:05 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 30, 1:05 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
105 AM CDT Wed Mar 30 2022

.UPDATE...
For 06Z Aviation.

&&

.SHORT TERM...
/Updated at 0201 PM CDT Tue Mar 29 2022/

Today through Tonight.

We're enjoying the pleasant weather today provided to us by a
passing mid-level ridge and high pressure centered over the East
CONUS. Tropospheric moisture remains limited as will be the case
through tonight. There was a remnant area of low-clouds over the
Birmingham metro which originated along the coast and has mostly
eroded over the last hour as it worked its way northward. This
cloud cover did subdue our temperature trends for most of the
morning, but temps are beginning to rebound as the clouds erode.
Expect filtered sunshine and southerly low-level flow to allow for
warming into the upper 70s to mid 80s this afternoon.

A shortwave trough will begin ejecting across the Southern Plains
tonight, and this will further reinforce WAA with south-
southwesterly low-level flow in addition to increasing mid to high
level clouds. This will yield mild temperatures tonight with lows
generally in the lower 60s west to upper 50s east.

Wednesday through Wednesday Night.

* No major changes were made to this portion of the short term
  forecast.

A dramatic transition will begin to occur tomorrow morning as the
trough moves east and deepens over the Lower MS Valley which will
result in the low-level jet intensifying to 70kts by the afternoon.
With the surface ridge to our east, the pressure gradient will also
be constricted as the trough moves further east. This will result in
impactful windy conditions beginning tomorrow morning and increasing
throughout the day with gusts reaching magnitudes of 40 to 50 mph by
the afternoon. These speeds will certainly be high enough to cause
instances of downed trees which could result in property damage or power
outages.

Continuing into the afternoon, a significant severe weather event
still appears likely across Central Alabama as a robust QLCS tracks
into Mississippi then west Alabama by late afternoon/early evening
and eventually exits the area early Thursday morning. Previous
forecast ideology concerning the severe threat remains largely
unchanged, and the details shared in the previous discussion are
still relevant. Our biggest concern with this event will be the
capability for bowing segments along the line to result in strong,
damaging straight-line winds which will be aided by eff. bulk shear
on the order of 60 kts. The quality of the warm sector still
remains the biggest uncertainty, but most hi-res models agree on a
thin corridor of low to mid 60s dewpoints correlating to MLCAPE
~500-700 J/kg along the leading edge, mainly across our western &
southwestern counties where forecast hodographs display large
curvature. The strong kinematic push will force this line of
storms through the area rather quickly, and each location may see
rain for maybe a 3 to 4 hour period at a time. This will limit a
greater flood potential, but some isolated flooding may still
occur in the heavier downpours, especially near the I-85 corridor
where 2 inches may accumulate. Forecast timing remains on track,
and the line of storms should exit the area by 6 AM Thursday
morning as the surface low lifts towards the Great Lakes region
and the attendant cold front moves east of the area.

For more specific details, refer to the previous discussion
below.

86

Previous short-term discussion:
/Updated at 0327 AM CDT Tue Mar 29 2022/

Wednesday Severe Event.

* A significant damaging wind event is possible across Central
  Alabama Wednesday afternoon into Wednesday night with straight-
  line gusts of 60-70 mph. A few tornadoes are also possible.

* Non-thunderstorm wind gusts of 40-50 mph are possible during the
  afternoon and evening ahead of the thunderstorm complex. This
  could lead to tree fall and resultant damage to property and to
  power outages.

By Wednesday morning, the trough to our west will amplify and
begin to swing from a positive to a more neutral tilt. An ongoing
MCS will then advance east from the ArkLaTex toward the lower
Mississippi Valley. By the afternoon, the shortwave is expected to
swing to a more negative tilt as both mid-level and low-level
jets intensify. The southerly LLJ will position across the Deep
South during the afternoon featuring 850 mb flow of 60-70+ kts,
and 925 mb flow of 50- 55+ kts. A tight pressure gradient will
combine with this strong LLJ leading to windy conditions in the
afternoon given expected BL mixing. 40-50 mph gusts will be
possible, and this could be quite problematic given vulnerability
to fallen trees in the region.

The LLJ will coincide with a narrow warm sector containing dewpoints
rising into the low to mid 60s, especially into the evening. Highest
values likely stay just ahead of the incoming MCS/QLCS. This
moisture will combine with afternoon heating to foster MLCAPE of 500-
750 J/kg across MS, where the system is expected to gain intensity
and forward speed. The combination of upper-level forcing/dynamics
and increasing instability within abundant kinematics will result in
a elongated area of thunderstorms capable of producing 60-70 mph
wind gusts. The robust LLJ will also support broad hodograph
curvature with 300-400 0-1 km SRH, and higher values in the 0-3 km
layer. Line-embedded bowing segments/circulations are likely - areas
where 0-3 km shear vectors can become line-normal in particular.
These features will lead to the greatest damaging wind threat, with
a few embedded tornadoes as well. Given the aggressive nature of the
MCS/QLCS, damaging wind gusts could be quite widespread across
Central Alabama throughout late Wednesday afternoon into Wednesday
night. At this time it appears areas along and north of I-59 have
the best dynamics/wind energy to work with, and it is here where the
most severe potential exists. However, instability continues to be a
limiting factor as it generally wanes in the evening. Areas west of
I-65 have the best chance of meaningful CAPE to promote stronger
thunderstorms/stretching. It is unclear how far east of I-65 the
warm sector can go before the convective system out runs it.
Nonetheless, all of Central Alabama is poised to see risk, and it
could be that wind energy/forcing overcomes limited instability for
most of our area. The convective line is expected to gradually
weaken later Wednesday night as forcing/dynamics aloft pull to the
north. This line should "lay over" and become more parallel to flow
aloft, slowing it's progress and leading to areas of higher rainfall
potential along and south of I-85. The severe threat will continue,
however. By ~6 AM, the system should exit Central Alabama. 1-2" of
total rainfall is expected, with locally higher amounts. Some flash
flooding will be possible.

40/Sizemore

40

.LONG TERM...
/Updated at 0323 PM CDT Tue Mar 29 2022/

Forecast for the end of the week and early next week remains on
track. There is chance of showers on Saturday, but expect most
locations to remain dry, with the focus for any activity to be
closer to the Gulf coast. Still too early for any details on the
next front and thunderstorm potential, in the Monday-Tuesday
timeframe.

14

Previous long-term discussion:
/Updated at 0330 AM CDT Tue Mar 29 2022/

Thursday through Tuesday.

Rain will clearing by Thursday morning and skies will be clearing
late in the day. Dry air will filter in along with strong northerly
flow in the afternoon and evening. Look for zonal flow to return on
Friday as the leftover front stall in the northern Gulf of Mexico. A
shortwave disturbance will sliding north of the area by Saturday
morning. Models continue to slide the best rain chance to the north
but there may be just enough lift to get a few scattered showers
through the morning, then drying out by the afternoon. A return to
dry air again on Sunday with the next system working late Monday and
through Tuesday. Will need to keep an eye on this system as we draw
closer and showers and storms will be likely and rainfall totals
could be quite high.

16

&&

.AVIATION...
06Z TAF Discussion.

High clouds in place will slowly low through the period but remain
VFR through at least 00z. The weather concern this period will
focus on the wind. Winds will become southeast generally less than
10kts. As the night goes on, a large low level jet develops and
will increase winds through the entire atmospheric column. Winds
below 2k ft will range from 30-45kts by 12z. These winds slowly
drop off through the morning hours. After 18z, the winds start
ramping up with some near 50kt winds near the Alabama/Mississippi
state line. Following this scenario, have surface winds 10-20kts
with gusts 25-40kts by periods end. Due to stronger surface winds,
LLWS criteria may still be met by the directional change. Winds
aloft are more south to southwest. At any rate, some LLWS was kept
in the forecast through 15z. Went ahead and began with some tempo
wording for the northern sites and continued the prob30 in the
south.

NOTE: Amend not sked added to ASN for COMMS issues.

16

&&

.FIRE WEATHER...

Rain chances increase Wednesday afternoon, with a line of strong
to severe storms expected to move through the area overnight. 20
ft winds increase tomorrow, nearing 20 mph by mid day. Moisture
returns to the area and expect minimum RH values in the 32-49
percent range on Wednesday. Widespread rainfall is expected
Wednesday night, with drier conditions returning by Friday.
Minimum RH values Friday afternoon will be in the 28-35 percent
range, with northerly 20ft winds at 4-7mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     82  56  73  40  67 /  10 100  10   0   0
Anniston    83  58  75  42  69 /   0 100  10   0   0
Birmingham  83  57  72  43  69 /  10 100   0   0   0
Tuscaloosa  85  56  73  43  71 /  30  90   0   0   0
Calera      84  57  73  45  71 /  10 100   0   0   0
Auburn      82  60  77  47  72 /   0  90  30   0   0
Montgomery  86  62  77  46  74 /  10 100  10   0   0
Troy        85  63  80  49  74 /   0 100  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory from 9 AM this morning to 4 AM CDT Thursday for
the following counties: Autauga...Barbour...Bibb...Blount...
Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay...
Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene...
Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...
Marion...Montgomery...Perry...Pickens...Pike...Randolph...
Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Mar 29, 6:12 AM CDT, 21 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
612 AM CDT Tue Mar 29 2022

ALZ011>015-017>050-301415-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
612 AM CDT Tue Mar 29 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are likely late Wednesday afternoon
into Wednesday night across all of Central Alabama. Primary threats
include damaging wind gusts and tornadoes.

Non thunderstorm wind gusts of 40 to 50 mph are possible Wednesday
afternoon into Wednesday night. Higher gusts could lead to fallen
trees or tree limbs resulting in property damage or power outages.

Locally heavy rainfall will also be possible Wednesday evening into
Wednesday night which could lead to flash flooding in low lying or
poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Wednesday and Wednesday night.

Nearby

High Wind Warnings in Alabama, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.